Georgia, 2005

Hail in Georgia, June 21, 2005

June 21, 2005 · NWS CAE · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 21, 12:56 PM EST, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 21, 12:56 PM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
156 PM EDT TUE JUN 21 2005

.SHORT TERM (TONIGHT THROUGH THURSDAY)...
SCATTERED SHOWERS AND THUNDERSTORMS CURRENTLY DEVELOPING IN
ASSOCIATION WITH UPPER LEVEL TROUGH AND COLD POOL. TROUGH AXIS
SHIFTS SLIGHTLY EAST...JUST OFF THE COAST THROUGH THURSDAY.
ANOTHER SHORT WAVE MOVES SOUTH ACROSS THE AREA ON THE BACKSIDE OF
THE TROUGH WEDNESDAY EVENING. 500 MB TEMPS ARE A LITTLE WARMER ON
WEDNESDAY THAN TODAY AND LOW LEVEL MOISTURE SLIGHTLY ON THE LOW
SIDE BUT ALL IN ALL SUFFICIENT INGREDIENTS FOR WIDELY SCATTERED
THUNDERSTORMS. WILL UPPER WEAKNESS OVER THE AREA WILL CONTINUE
SLIGHT CHANCE POPS THROUGH THE SHORT TERM.

&&

.LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...
LARGE UPPER RIDGE OVER THE CENTER OF THE COUNTRY REMIAINS IN PLACE
THROUGH THE WEEKEND. WILL INCLUDE POPS EACH AFTERNOON AND EVENING
FOR DIURNAL THUNDERSTORM ACTIVITY. GFS MOVES UPPER RIDGE TO THE
MID ATLANTIC REGION BY WEDNESDAY MORNING BUT MAINTAINS UPPER
WEAKNESS OVER THE SOUTHEASTERN US. THUS WILL NEED TO KEEP AT LEAST
LOW POPS IN THE FORECAST THROUGH THE EXTENDED PERIOD. EXPECT TEMPS
TO BE NEAR TO JUST BELOW NORMAL THROUGH THE PERIOD WITH AFTERNOON
HIGHS 85 TO 90 AND MORNING LOWS 65 TO 70.

&&

.AVIATION...
WV IMAGERY SHWS UPR LO OVR CNTRL VA AND WRN NC WTH LTL MOVMNT. S/W
TROF MOVG ARND LO CURRENTLY OVR CNTRL SC PROVIDING TRIGGER FOR SCT
SHWRS AND TSTMS. MARGINAL INSTABILITY AHD OF TROF. WL INCLUDE 3 TO 5
SM IN FOG AFT MIDNIGHT. BUFKIT SUPPORTS FOG AND NOT STATUS.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&

99/99/99
Hazardous weather outlook, Jun 21, 4:57 AM EST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
557 AM EDT TUE JUN 21 2005

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-220957-
AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC-
CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC-
LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA-
NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC-
SUMTER SC-
557 AM EDT TUE JUN 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 21, 1:52 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
252 PM EDT TUE JUN 21 2005

SCZ021-022-211915-

FAIRFIELD-KERSHAW-
252 PM EDT TUE JUN 21 2005

...STRONG THUNDERSTORMS WILL IMPACT KERSHAW COUNTY AND FAIRFIELD
COUNTY THROUGH 315 PM EDT...

AT 252 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER EASTERN FAIRFIELD COUNTY...OR
ABOUT 10 MILES NORTHEAST OF WINNSBORO...MOVING EAST AT 10 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS EASTERN FAIRFILED
AND EXTREME WESTERN KERSHAW COUNTIES THROUGH 315 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER IS POSSIBLE ALONG WITH LOCALLY
HEAVY RAIN UP TO ONE INCH.
Special weather statement, Jun 21, 2:13 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
313 PM EDT TUE JUN 21 2005

GAZ064-211945-

COLUMBIA-
313 PM EDT TUE JUN 21 2005

...STRONG THUNDERSTORMS WILL IMPACT COLUMBIA COUNTY THROUGH 345 PM
EDT...

AT 313 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER COLUMBIA COUNTY...OR ABOUT 6 MILES
NORTHWEST OF EVANS...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO ONE HALF
INCH IN DIAMETER CAN BE EXPECTED ALONG WITH LOCALLY HEAVY RAIN.

The radar

The Columbia radar (KCAE), 105 km away, was scanning. The volume nearest the first event began at 19:30 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Columbia

When
June 21, 2:29 PM EST
Where
Columbia County, Evans
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.533, -82.133

Public reported nickel size hail and lawn chairs blown over.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450913.